To the Editor.
—In the December 1984 issue of the Archives, Sato et al1 report an unusual case of clinically significant drug interaction between erythromycin lactobionate and warfarin sodium. We describe a case in which erythromycin ethylsuccinate was observed to markedly potentiate acenocoumarol anticoagulation resulting in hemorrhage.
Report of a Case.
—A 44-year-old man was treated with acenocoumarol for five years because he was a heart double-valve prosthesis carrier. Anticoagulant control presented no major problem when receiving acenocoumarol, 4 mg/d, with his prothrombin time (PT) ratio staying in the range 1.6 to 2.6 s. He also was treated with digoxin, furosemide, potassium, and verapamil hydrochloride. The patient was admitted to the hospital because of fever and cough with purulent sputum. The lung examination disclosed crackles on the left side with evidence of lung consolidation. A chest roentgenogram showed a left lowerlobe infiltrate. Laboratory studies on admission disclosed the following